Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)


Non-axial self-similar hole filling for the porous medium equation

Authors: S. B. Angenent and D. G. Aronson
Journal: J. Amer. Math. Soc. 14 (2001), 737-782
MSC (2000): Primary 35K65, 37G99; Secondary 35K55, 76S05
Published electronically: May 30, 2001
MathSciNet review: 1839916
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We construct non-axially symmetric self-similar solutions to the porous medium equation by showing that the family of radial self-similar solutions found by Aronson and Graveleau (1993) undergoes a sequence of symmetry breaking bifurcations as the parameter $m$ decreases from $m=\infty$ to $m=1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 35K65, 37G99, 35K55, 76S05

Retrieve articles in all journals with MSC (2000): 35K65, 37G99, 35K55, 76S05

Additional Information

S. B. Angenent
Affiliation: Department of Mathematics, University of Wisconsin–Madison, Madison, Wisconsin 53706

D. G. Aronson
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455

PII: S 0894-0347(01)00372-1
Keywords: Porous medium equation, self-similar solutions, symmetry breaking bifurcation
Received by editor(s): November 1, 1999
Published electronically: May 30, 2001
Additional Notes: The first author was supported by the National Science Foundation
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia